Thunderstorm Wind, Dunklin
- When
- December 18, 6:45 PM CST to 6:50 PM CST
- Where
- Dunklin County, Cardwell
- Measured
- 55 kt (63 mph)
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.050, -90.300
A few trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 18, 2:15 PM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CST WED DEC 18 2002 WARM...MOIST AIR CONTINUES TO FLOW NORTHWARD AHEAD OF APPROACHING CDFNT LOCATED OVR ERN OK AT 19Z. SFC DEWPOINTS HAVE CLIMBED INTO THE UPPER 50S ACRS ERN AR. CURRENTLY...SCT SHOWERS CONT ACRS THE CWFA DUE TO LOW LEVEL ISENTROPIC UPGLIDE. LOW CLOUDS AND LIGHT PRECIP LIMITING INSTABILITY ACRS THE REGION. SFC TEMPS ARE STRUGGLING INTO THE LOWER 60S. FOR TONIGHT...FOCUS ON PENDING SVR WEATHER EVENT. STRONG SHORTWAVE OVR WRN TX WL MOVE INTO AR AROUND MIDNIGHT WITH 300 MB JET MAX MOVING INTO THE AREA AS WELL PROVIDING STRONG UPPER DIVERGENCE. SHEAR PROFILES ARE TREMENDOUS WITH HELICITIES INCREASING TO OVER 600 M2/S2 AS SHORTWAVE APPROACHES THIS EVENING. 18Z LZK SOUNDING INDICATES STRONG CAP OVR THE LOWER MS VALLEY WAS GRADUALLY WEAKENING AS UPR TROF APPROACHED. INSTABILITY LACKING BUT INCREASING SFC DEWPOINTS AND APPROACHING UPR TROF SHOULD DESTABILIZE ENUF SO AS NOT TO PREVENT CONVECTIVE DEVELOPMENT. ALSO...SHEAR PROFILES ARE SO STRONG THAT ANY TSTM DEVELOPMENT COULD RESULT IN AT LEAST DAMAGING WINDS. STRONG DIRECTIONAL SHEAR WL BE FAVORABLE FOR ROTATING STORMS AND ISOLD TORNADOES. MAIN THREAT APPEARS TO BE THIS EVENING THRU THE OVERNIGHT. ON THU...SVR POTENTIAL WL CONT ACRS ERN HALF OF THE CWFA IN ADVANCE OF THE SFC FNT AND UPR TROF. WL GO CAT POPS AND HIGHLIGHT SVR POTENTIAL IN ZONES FOR TONIGHT. EXPECT TEMPS TO REMAIN WARM OVERNIGHT. INITIAL SHORTWAVE WL MOVE OUT BY 12Z THU AND AFTER THAT SHEAR PROFILES ARE STRONG BUT UNIDIRECTIONAL AND INSTABILITY INCREASES. THE SFC FNT WL MOVE ACRS THE CWFA DURING THU AND THE POSSIBILITY OF SVR STORMS WL CONT...BEST CHC FOR SVR EXPECTED ACRS ERN HALF OF THE CWFA. GREATEST THREAT ON THU WL BE DAMAGING WINDS. GFS AND ETA IN DISAGREEMENT WITH SPEED OF SFC FNT. AVN FASTER AND STRONGER. GIVING THE SHORTWAVE ACRS W TX IS STRONGER THAN ORIGINALLY FORECAST AND GFS SHOWING A LITTLE MORE CONTINUITY HAVE USED GFS QPF. PRECIP MAY LINGER INTO THU EVENING OTRW CLEARING AND COOLER. EXPECT HIGH PRESSURE AND DRY WEATHER FOR FRI. SHORTWAVE MOVES OVR ON SAT PROVIDING MID AND HI CLOUDS AND MAYBE A SPRINKLE. NEXT BEST CHC FOR PRECIP TUE INTO WED. 12Z GFS HINTING AT A POSSIBLE WHITE CHRISTMAS? PRELIMINARY NUMBERS... MEM 58/64 39/52 36 +6100 MKL 57/62 36/51 32 +8200 JBR 54/61 34/51 33 +4100 TUP 56/65 41/55 32 79300 .MEG...NONE. SJM
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST WED DEC 18 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS...MAINLY WEST OF A LINE...FROM OBION TENNESSEE...SOUTH TO CHARLESTON MISSISSIPPI. THE MODERATE RISK AREA INCLUDES MEMPHIS AND JONESBORO. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE REST OF THE MID SOUTH... INCLUDING JACKSON AND TUPELO. TORNADOES...DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE TONIGHT...ESPECIALLY OVER THE MODERATE RISK AREA. THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER WILL BE FROM 4 PM THROUGH MIDNIGHT IN NORTHEAST ARKANSAS AND FROM 9 PM THROUGH 6 AM IN WEST TENNESSEE AND NORTH MISSISSIPPI. A POWERFUL JET STREAM COUPLED WITH WARM MOIST AIR AT THE SURFACE IS THE REASON FOR THE RISK OF SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE TO OCCUR ON THURSDAY. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL EAST OF THE MISSISSIPPI RIVER. THE BIGGEST THREAT WILL BE DAMAGING THUNDERSTORM WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The Memphis radar (KNQA), 87 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
Several large tree limbs were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325912, 5325913.